Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2000, 7:11 PM CDT for Adair County, Metcalfe County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 26, 2000, 7:35 PM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Adair County, KY, Metcalfe County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:25 PM CDT | Thunderstorm Wind 60 E | Milltown, KY | Power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129 WUUS53 KLMK 270013 SVRSDF KYC001-169-270035- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 711 PM CDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 735 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM CANE VALLEY TO WISDOM...OR FROM 40 MILES WEST OF SOMERSET TO 41 MILES EAST OF BOWLING GREEN... MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COLUMBIA...VESTER AROUND 720 PM CDT GASCON AROUND 725 PM CDT REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 26, 2:15 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT MON JUN 26 2000 THE COLD FRONT FROM MICHIGAN SOUTH TO SOUTHERN ILLINOIS WILL DROP SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. CONCERN FOR THIS FORECAST PERIOD WILL BE TIMING AND AMOUNT OF PRECIPITATION. UPPER LEVEL SUPPORT IS LACKING WITH THIS SYSTEM BUT UAA IS FAIRLY IMPRESSIVE AT 12Z TUESDAY. THIS COMBINED WITH PW VALUES APPROACHING 2 INCHES SHOULD PRODUCE MUCH NEEDED AND WIDE SPREAD PRECIPITATION. THE HEAVIEST RAINFALL SHOULD BEGIN AFTER MIDNIGHT WITH SOME LOCATIONS RECEIVING IN EXCESS OF AN INCH OF RAIN. THE FRONT WILL MOVE THROUGH LOUISVILLE AROUND 07Z AND BOWLING GREEN AND LEXINGTON AROUND 12Z. POST FRONTAL RAIN WILL MAKE IT NECESSARY TO KEEP THE MENTION OF OF PRECIPITATION IN THE FORECAST LONGER THAN PREVIOUSLY EXPECTED. THE NORTH SHOULD SEE SOME SUNSHINE TUESDAY AFTERNOON BUT CLOUDS WILL HOLD OVER THE SOUTH AND EAST. THE CLOUDS WILL ALSO KEEP TEMPERATURES DOWN A FEW DEGREES SO WILL ADJUST THE FORECAST. THE COLD FRONT WILL BECOME STATIONARY ACROSS NORTHERN TENNESSEE TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND THIS MAY PRODUCE SOME SHOWERS OVER SOUTHERN KENTUCKY WEDNESDAY AFTERNOON. THE REST OF THE FORECAST AREA SHOULD REMAIN DRY WEDNESDAY. .SDF...NONE JA
In the hours before
Local storm report, Jun 26, 6:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 3 N CAMPBELLSVILLE KY WIND DAMAGE
06/26/00 TAYLOR TREE FELL ON A HOUSE.
SEVERAL TREES DOWNED.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 26, 6:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM FRANKLIN KY WIND DAMAGE
06/26/00 SIMPSON SEVERAL TREES DOWN
ACROSS THE EASTERN HALF
OF THE COUNTY. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:47 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.